MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.

CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.
Model Number 26-1221
Medical Device Problem Code Failure to Auto Stop (2938)
Health Effect - Clinical Codes Tissue Damage (2104); Blood Loss (2597)
Date of Event 06/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the sales rep, a perforator failed to disengage.The superior sagittal sinus was breached and the patient had a 700-800 cc blood loss over 3-5 minutes.As a result, the patient suffered 2 small strokes.
 
Additional Manufacturer Narrative
Udi : (b)(4).The device was returned for evaluation.The perforator was visually inspected.No anomalies were observed, other than the unit being soiled and the product label being torn.Functional testing was the performed per the test method.A series of holes were drilled without issue.A review of manufacturing issues was performed and no anomalies were found.Based on the results of the investigation, the reported issue could not be confirmed.The device functioned as intended.Trends will be monitored for this and similar issues.At present we consider this complaint to be closed.

Brand Name
CODMAN DISPOSABLE PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACC.
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham 02767
MDR Report Key7743687
Report Number1226348-2018-10555
Device Sequence Number1404809
Product Code HBF
UDI-Device Identifier10886704005100
UDI-Public(01)10886704005100(10)HR5903
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number26-1221
Device Catalogue Number26-1221
Device Lot NumberHR5903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;